Alert archive / Indiana / River Flood Warnings in 2013
River Flood Warning 171, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jun 13, 2013, 7:45 AM EDT for Delaware County, Randolph County, Indiana. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2013, 7:45 AM EDT (11:45 UTC)
- Expired
- Jun 13, 2013, 10:54 PM EDT
- In force
- 15 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 106 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississinewa River near Ridgeville (RGVI3).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 13, 6:55 AM EDT, 50 minutes earlier.
Area forecast discussion, Jun 13, 6:55 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 655 AM EDT THU JUN 13 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 332 AM EDT THU JUN 13 2013 A FEW SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER OVER THE EASTERN PORTIONS OF CENTRAL INDIANA THROUGH MID-MORNING. AFTER THAT...HIGH PRESSURE WILL BUILD INTO THE AREA THIS AFTERNOON AND DOMINATE THE FORECAST THROUGH SATURDAY. THAT/S WHEN THE NEXT LOW PRESSURE SYSTEM IS PROGGED TO AFFECT CENTRAL INDIANA. SHOWER AND THUNDERSTORM CHANCES WILL BE IN THE FORECAST FROM SATURDAY AFTERNOON THROUGH TUESDAY MORNING. FURTHER OUT...A DRY FORECAST WILL RETURN NEXT TUESDAY WHEN RIDGING ESTABLISHES ITSELF OVER THE AREA ONCE AGAIN. TEMPS WILL START OUT BELOW NORMAL...BUT SLOWLY WARM THROUGH THE COURSE OF THE FORECAST PERIOD. && .NEAR TERM /THIS MORNING AND TODAY/... ISSUED AT 332 AM EDT THU JUN 13 2013 THE SEVERE WEATHER THREAT HAS ENDED ACROSS CENTRAL INDIANA...BUT SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH MID- MORNING /MAINLY OVER THE NORTH/NORTHEAST PORTIONS OF FORECAST AREA/. FLASH FLOODING WILL BE THE MAIN THREAT OVER THE NEXT SEVERAL HOURS AS CURRENT RADAR MOSAIC SHOWS ADDITIONAL RAIN ENTERING FROM THE NORTHWEST INTO ALREADY SATURATED COUNTIES OVER THE NORTHERN HALF OF FORECAST AREA. TAPERED OFF PRECIP FROM WEST TO EAST THROUGH THE COURSE OF THE MORNING...AND HAVE ALL OF CENTRAL INDIANA DRY BY THU 18Z AS STRONG SUBSIDENCE BUILDS INTO THE AREA. COOLER NORTHWEST FLOW WILL RESULT IN HIGHS ONLY IN THE MID 70S TO LOW 80S TODAY. NORTHWEST WINDS WILL BE BREEZY THROUGH THE DAY WITH SUSTAINED SPEEDS OF 10 TO 15 MPH AND GUSTS TO 25 MPH. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ISSUED AT 332 AM EDT THU JUN 13 2013 STRONG RIDGE OF HIGH PRESSURE WILL DOMINATE MOST OF THE SHORT TERM PERIOD. AS A RESULT...EXPECT DRY CONDITIONS FROM TONIGHT THROUGH SATURDAY MORNING. THAT/S WHEN THE NEXT LOW PRESSURE SYSTEM IS PROGGED TO ENTER CENTRAL INDIANA. THE EURO IS CURRENTLY A TAD FASTER THAN BOTH THE GFS AND NAM WITH THE ARRIVAL OF SYSTEM. THE BEST COMPROMISE FOR NOW SEEMED TO BE TO HOLD OFF ON PRECIP UNTIL SAT 18Z...AND THEN INCREASE TO LIKELY POPS AFTER SUN 00Z WHEN ISENTROPIC LIFT REALLY STRENGTHENS. THERE WILL BE A GRADUAL WARMING TREND THROUGH ENTIRE SHORT TERM PERIOD THAT MODELS HAVE A GOOD HANDLE ON. AS A RESULT...STUCK CLOSE TO ALLBLEND. THIS PUTS HIGHS IN THE UPPER 70S/LOW 80S AND INCREASES OVERNIGHT LOWS FROM THE MID 50S TONIGHT TO UPPER 60S BY SATURDAY NIGHT. INCREASED CLOUD COVER ON SATURDAY NIGHT WILL PREVENT RADIATIONAL COOLING. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... ISSUED AT 240 PM EDT WED JUN 12 2013 ALTHOUGH THERE ARE SOME MODEL DIFFERENCES WITH PLACEMENT OF THE CENTER OF A LOW PRESSURE SYSTEM SET TO IMPACT CENTRAL INDIANA OVER THE FIRST HALF OR SO OF THE EXTENDED. MODELS AND ENSEMBLES SIMILAR IN SLIDING THE FRONTAL SYSTEM ASSOCIATED WITH THIS FEATURE SOUTHEAST ACROSS CENTRAL INDIANA MONDAY NIGHT WITH A TRAILING UPPER TROUGH DROPPING THROUGH TUESDAY. MOISTURE INCREASING OFF THE GULF AHEAD OF THIS SYSTEM SHOULD RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS AHEAD OF THE FRONT THROUGH MONDAY NIGHT WITH LESSER POPS TUESDAY ASSOCIATED WITH THE TROUGH. ALLBLEND HANDLED THIS WELL BUT SEEMED TO HOLD ONTO SMALL POPS TOO LONG TUESDAY NIGHT AND WEDNESDAY CONSIDERING HIGH PRESSURE SHOULD BE IN CHARGE. THUS...PULLED POPS AFTER TUESDAY PER COORDINATION WITH LOT. REGIONAL INITIALIZATION TEMPERATURES NEAR NORMAL IN THE UPPER 70S NORTH FAR NORTH TO THE MID 80S SOUTH LOOK REASONABLE. && .AVIATION /DISCUSSION FOR THE 131200Z TAF ISSUANCE/... ISSUED AT 655 AM EDT THU JUN 13 2013 MVFR CEILINGS EXPECTED TO CONTINUE THROUGH LATE MORNING BEFORE VFR CONDITIONS RETURN AFTER 15Z. BASED ON RADAR TRENDS...LEFT VCTS IN AT IND THROUGH 13Z...OTHERWISE NO MENTION NEEDED AT THE OTHER SITES. THE COLD FRONT SHOULD BE NEAR AN IND-BMG BY ISSUANCE TIME...SO WENT WITH NORTHWEST WINDS AROUND 15 KNOTS GUSTING TO 21 KNOTS THROUGH 02Z AND THEN NORTH LESS THAN 10 KNOTS. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TDUD NEAR TERM...TDUD SHORT TERM...TDUD LONG TERM....MK AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 13, 4:15 AM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 415 AM EDT THU JUN 13 2013 INZ021-028>031-035>049-051>057-060>065-067>072-140815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 415 AM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: ISOLATED SHOWERS AND THUNDERSTORMS. HAZARDS: LOCALIZED FLASH FLOODING AND LIGHTNING. TIMING: CURRENT THROUGH MID-MORNING. DISCUSSION: ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH MID-MORNING /MAINLY OVER THE NORTH/NORTHEASTERN COUNTIES/ AS AN UPPER LEVEL LOW PASSES OVER CENTRAL INDIANA. AFTER THAT...HIGH PRESSURE WILL BUILD INTO THE AREA...BRINGING DRY CONDITIONS BY LATE MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO MONDAY WITH THE GREATEST THREAT OCCURRING SUNDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE BUT LIGHTNING IS A HAZARD IN ALL THUNDERSTORMS. DISCUSSION: LOW PRESSURE WILL TRACK EAST THROUGH THE GREAT LAKES THIS WEEKEND AND EARLY NEXT WEEK WITH A FRONTAL BOUNDARY IN THE AREA. THIS SHOULD HELP TRIGGER MULTIPLE ROUNDS OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 13, 2:58 AM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
258 AM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM FLOOD MUNCIE 40.20N 85.39W
06/13/2013 DELAWARE IN TRAINED SPOTTER
STREET FLOODING. 2 FEET OFF WATER UNDER THE MADISON
STREET OVERPASS.
&&
MKOCHSpecial weather statement, Jun 13, 6:36 AM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
636 AM EDT THU JUN 13 2013
INZ047-048-131115-
HANCOCK-MARION-
636 AM EDT THU JUN 13 2013
...STRONG THUNDERSTORM ADVISORY FOR HANCOCK AND NORTHEASTERN MARION
COUNTIES UNTIL 715 AM EDT...
AT 634 AM EDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF LAWRENCE...OR 13 MILES EAST OF INDIANAPOLIS...MOVING
EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GREENFIELD...
SPRING LAKE...
WILKINSON...
SHIRLEY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3987 8560 3979 8559 3978 8563 3970 8564
3970 8572 3978 8602 3993 8597 3993 8587
3994 8586 3995 8558 3987 8558
TIME...MOT...LOC 1036Z 286DEG 22KT 3982 8589
TDUDLocal storm report, Jun 13, 6:38 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
638 AM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 AM HAIL LAWRENCE 39.87N 85.99W
06/13/2013 M1.00 INCH MARION IN TRAINED SPOTTER
&&
TDUDSpecial weather statement, Jun 13, 7:22 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 722 AM EDT THU JUN 13 2013 INZ047-048-055>057-065-131215- DECATUR-HANCOCK-JOHNSON-MARION-RUSH-SHELBY- 722 AM EDT THU JUN 13 2013 ...STRONG THUNDERSTORM ADVISORY FOR NORTHERN DECATUR...SOUTHERN HANCOCK...NORTHERN JOHNSON...SOUTHEASTERN MARION...RUSH AND SHELBY COUNTIES UNTIL 815 AM EDT... AT 716 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREENWOOD...OR 12 MILES SOUTH OF INDIANAPOLIS...MOVING EAST AT 45 MPH. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN THAT WILL REDUCE VISIBILITY FOR DRIVERS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHELBYVILLE... RUSHVILLE... NEW PALESTINE... BOGGSTOWN... FAIRLAND... MORRISTOWN... CARTHAGE... MANILLA... WALDRON... ARLINGTON... ST. PAUL... MOSCOW... MAYS... ADAMS... MILROY... SANDUSKY... NEW SALEM... CLARKSBURG... LAKE SANTEE... NEWPOINT... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3975 8531 3930 8530 3958 8620 3978 8612 TIME...MOT...LOC 1121Z 287DEG 39KT 3959 8601 DRT
Local storm report, Jun 13, 7:28 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
728 AM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL LAWRENCE 39.87N 85.99W
06/13/2013 E1.25 INCH MARION IN TRAINED SPOTTER
HAIL AT 52ND AND MITTHOEFFER. TIME ESTIMATED. REPORT
VIA TWITTER.
&&
JPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:18 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 42 min |
| Jun 12, 10:30 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 30 min |
| Jun 12, 10:37 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Howard | 53 min |
| Jun 12, 11:29 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Delaware, Hamilton, Henry, Howard and 3 more | 46 min |
| Jun 13, 12:52 AM EDT | Areal Flood Advisory | IND | Delaware, Hamilton, Madison, Randolph, Tipton | 4 hr |
| Jun 13, 1:44 AM EDT | Areal Flood Advisory | IND | Howard | 4 hr |
| Jun 13, 6:23 AM EDT | Areal Flood Advisory | IND | Carroll, Clinton, Delaware, Howard, Madison, Randolph and 1 more | 4 hr |
| Jun 13, 6:36 AM EDT | Special Weather Statement | IND | Hancock | 39 min |
| Jun 13, 7:22 AM EDT | Special Weather Statement | IND | Rush, Shelby | 53 min |
| Jun 13, 7:45 AM EDT | River Flood Warning | IND | Carroll, Howard, Tippecanoe | 36 hr |
| Jun 13, 7:48 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Shelby | 27 min |
| Jun 13, 8:08 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 37 hr |
| Jun 13, 8:08 AM EDT | River Flood Warning | IND | Carroll | 23 hr |
| Jun 13, 8:08 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 6 days |
| Jun 13, 8:08 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 7 days |
| Jun 13, 8:08 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 7 days |
| Jun 13, 8:29 AM EDT | Special Weather Statement | IND | Jennings | 31 min |
| Jun 13, 8:59 AM EDT | Areal Flood Advisory | IND | Delaware, Hamilton, Madison, Tipton | 6 hr |
| Jun 13, 11:26 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 8 days |
| Jun 13, 11:26 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 10 days |
| Jun 13, 11:26 AM EDT | River Flood Warning | IND | Knox, Sullivan | 9 days |
| Jun 13, 11:26 AM EDT | River Flood Warning | IND | Knox, Sullivan | 9 days |
Nearby
River Flood Warnings in Indiana, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.